Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 8, 2006, 9:18 AM CDT for Elmore County, Montgomery County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2006, 9:18 AM CDT (14:18 UTC)
- Expired
- Apr 8, 2006, 9:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Elmore County, AL, Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 081419
SVRBMX
ALC051-101-081445-
/O.NEW.KBMX.SV.W.0079.060408T1418Z-060408T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT SAT APR 8 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...WETUMPKA...MILLBROOK
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 945 AM CDT
* AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR MILLBROOK...OR ABOUT
NEAR PRATTVILLE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COOSADA BY 925 AM CDT
BLUE RIDGE AND WETUMPKA BY 935 AM CDT
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN PRATTVILLE
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3240 8643 3241 8640 3244 8640 3245 8641
3255 8641 3261 8608 3240 8617 3237 8639
3237 8643
$$1 follow-up statement
000
WWUS54 KBMX 081435
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
934 AM CDT SAT APR 8 2006
ALC051-101-081445-
/O.CON.KBMX.SV.W.0079.000000T0000Z-060408T1445Z/
MONTGOMERY AL-ELMORE AL-
934 AM CDT SAT APR 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHERN ELMORE AND NORTHERN MONTGOMERY COUNTIES...
AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BLUE RIDGE...
OR ABOUT NEAR WETUMPKA...MOVING EAST AT 35 MPH.
HAIL UP TO 1.75 INCHES IN DIAMETER WAS REPORTED IN PRATTVILLE WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3240 8643 3241 8640 3244 8640 3245 8641
3255 8641 3261 8608 3240 8617 3237 8639
3237 8643
$$
88What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 5:17 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Apr 8, 5:17 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 517 AM CDT SAT APR 8 2006 .SHORT TERM...(TODAY THROUGH MONDAY) MAIN EVENT WINDING DOWN QUICKLY THIS MORNING...AND HOPEFULLY...WE ARE DONE WITH ALL THE NASTY STUFF. SOME CONCERN THOUGH FOR LATER THIS MORNING...AS LIGHTNING ACTIVITY IS PICKING UP WITH THE STORMS FORMING ALONG THE COLD FRONT IN MISSISSIPPI. BASED ON CURRENT TRACK/SPEED...LOOKS LIKE THE COLD FRONT WILL REACH MGM ABOUT 15Z. ACROSS SOUTHERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA...MAINLY ALONG THE U.S. 80/INTERSTATE 85 CORRIDOR EAST OF SELMA...SOME CONCERN WE MAY SEE ANOTHER ROUND OF SEVERE THUNDERSTORMS. THE COMBINATION OF MOIST/WARM AIR IN THE LOW LEVELS AND STEEPENING LAPSE RATES AS TEMPERATURES COOL ALOFT SHOULD ALLOW FOR SUFFICIENT INSTABILITY TO SUPPORT SOME ISOLATED STRONG TO MARGINALLY SEVERE STORMS...WITH HAIL BEING THE MAIN CONCERN...AND PERHAPS WIND GUSTS. OTHERWISE...TO THE NORTH AND WEST OF THIS AREA...WILL NEED TO KEEP AT LEAST CHANCE POPS IN THE FORECAST...AS THE UPPER LEVEL SYSTEM AND COLD POOL ALOFT PASS ACROSS THE AREA. WITH THE POSITIVELY TILTED SYSTEM...THE DRIER AIR WILL BE SLOWER TO MOVE IN THAN NORMAL...AND THE MOISTURE WILL STICK AROUND UNTIL THE PASSAGE OF THE MID AND UPPER LEVEL TROUGH. TEMPERATURES ARE A BIT PROBLEMATIC TODAY...WITH THE BEST/STRONGER COLD AIR ADVECTION NOT REALLY KICKING IN UNTIL LATER THIS AFTERNOON. ON THE OTHER HAND...EXPECT MOSTLY CLOUDY SKIES AT BEST FOR THE BULK OF THE DAY. WILL MOST LIKELY MAKE SOME LAST MINUTE ADJUSTMENTS TO POPS AND TEMPS BASED ON CURRENT TRENDS BEFORE 12Z. BY TONIGHT...JUST A FEW LINGERING SHOWERS IN THE FAR SOUTHEAST VERY EARLY IN THE EVENING...OTHERWISE WITH THE LOSS OF DAYTIME HEATING AND FLOW OF DRIER AIR...CLOUDS SHOULD BEGIN TO CLEAR FAIRLY QUICKLY FROM NORTHWEST TO SOUTHEAST. PRESSURE GRADIENT LOOKS TO STAY FAIRLY TIGHT TONIGHT...SO EXPECT WINDS TO STAY UP THROUGH THE NIGHT...AND KEEP US FROM COOLING TOO MUCH. SUNDAY THROUGH MONDAY...MAINLY A TEMPERATURE FORECAST AS HIGH SURFACE HIGH...SPRAWLING HIGH AT H8...AND H5 RIDGE CONTROL THE WEATHER OVER THE SOUTHEAST. GUIDANCE TEMPERATURES ARE CLOSE...AND TOOK A COMBINATION OF PERSISTENCE AND GUIDANCE BLEND. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) WITH TROUGH DEEPENING ALONG THE PACIFIC COAST...UPPER LEVEL RIDGING IS INDUCED AND ENHANCED. TEMPERATURES WONT BE CLIMBING ALL TOO QUICKLY HOWEVER...AS THE SURFACE HIGH AND H8 HIGH ARE ANCHORED ALONG THE APPALACHIANS...AND WILL HOLD THE WARM AIR OFF TO OUR WEST. EXTENDED FORECAST BASED SOLELY ON GFS/MAV GUIDANCE FOR THE 4 AM ISSUANCE DUE TO WORKLOAD...AND WILL NEED TO MAKE SOME ADJUSTMENTS AS MORE TIME IS AVAILABLE. ORIGINALLY INCLUDED SLIGHT CHANCE POPS FOR SATURDAY...BUT AS MENTIONED IN PREEPD...GFS IS A BIT OF AN OUTLIER AT THIS TIMEFRAME...BEING FASTER THAN OTHER SOLUTIONS. WILL LIKELY TRIM THOSE POPS FURTHER AND REMOVE ANY MENTION OF PRECIP FOR THAT PERIOD...AND REVISIT THE ENTIRE LONG TERM FOR POSSIBLE TWEAKS BEFORE 12Z. WILL UPDATE AFD IF ANY MAJOR CHANGES ARE REQUIRED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 39 68 37 / 60 10 0 0 ANNISTON 70 42 70 42 / 70 10 0 0 BIRMINGHAM 68 41 69 44 / 50 10 0 0 TUSCALOOSA 71 42 72 42 / 50 10 0 0 CALERA 69 44 70 43 / 60 10 0 0 AUBURN 72 47 69 46 / 90 20 0 10 MONTGOMERY 75 47 72 44 / 80 20 0 0 TROY 75 49 72 43 / 90 20 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && JD/81
Hazardous weather outlook, Apr 8, 5:51 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 AM CDT SAT APR 8 2006 ALZ011>015-017>050-091130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 551 AM CDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY ALONG AND SOUTH OF A LINE FROM SELMA...TO WETUMPKA...TO OPELIKA. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...FROM 10 AM UNTIL 6 PM. RAIN-COOLED AIR COVERED THE NORTHERN HALF OF THE FORECAST AREA EARLY THIS MORNING. A COLD FRONT OVER MISSISSIPPI WILL SWEEP EASTWARD ACROSS ALABAMA TODAY...AS AN UPPER-LEVEL DISTURBANCE ALSO MOVES OVER THE AREA. THE BEST INSTABILITY...FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...WILL LIKELY TAKE PLACE OVER SOUTH-CENTRAL AND EAST-CENTRAL ALABAMA AFTER 10 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY OVER PARTS OF SOUTH-CENTRAL AND EAST-CENTRAL ALABAMA TODAY. 03
In the hours before
Local storm report, Apr 8, 8:06 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL 3 W AUBURN 32.59N 85.53W
04/08/2006 E0.25 INCH LEE AL EMERGENCY MNGR
WITH A VIL OF 37 KG/M2.
&&
KSUMRALLLocal storm report, Apr 8, 8:19 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL OPELIKA 32.65N 85.38W
04/08/2006 E0.88 INCH LEE AL EMERGENCY MNGR
REPORTED NEAR FOX RUN.
&&
KSUMRALLSpecial weather statement, Apr 8, 8:37 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 837 AM CDT SAT APR 8 2006 ALZ044-081415- MONTGOMERY- 837 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 915 AM CDT... AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MONTGOMERY COUNTY BETWEEN THE TOWNS OF MCDADE AND DOWNING...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN EASTERN MONTGOMERY COUNTY THROUGH 915 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. STEFKOVICH
Special weather statement, Apr 8, 8:38 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 838 AM CDT SAT APR 8 2006 ALZ041-042-081415- AUTAUGA-LOWNDES- 838 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND AUTAUGA COUNTIES UNTIL 915 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BENTON...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BENTON...WHITE HALL...LOWNDESBORO...AUTAUGAVILLE AND PRATTVILLE THROUGH 915 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Apr 8, 8:56 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 856 AM CDT SAT APR 8 2006 ALZ038-045-047-081445- CHAMBERS-LEE-MACON- 856 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON...LEE AND CHAMBERS COUNTIES UNTIL 945 AM CDT... AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM SOUTHERN WEST POINT LAKE TO AUBURN TO THE MACON...MONTGOMERY COUNTY LINE NEAR INTERSTATE 85...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT A LARGE PORTION OF ALL THREE COUNTIES THROUGH 945 AM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG GUSTY WINDS AND VERY HEAVY RAINFALL ARE THE LIKELY THREATS. STEFKOVICH
Local storm report, Apr 8, 9:17 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM HAIL PRATTVILLE 32.46N 86.45W
04/08/2006 E1.75 INCH AUTAUGA AL EMERGENCY MNGR
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:20 PM CDT | Tornado Warning | BMX | Marion | 55 min |
| Apr 7, 9:16 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 29 min |
| Apr 7, 9:36 PM CDT | Tornado Warning | BMX | Marion | 39 min |
| Apr 7, 9:55 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 65 min |
| Apr 7, 10:07 PM CDT | Tornado Warning | BMX | Winston | 38 min |
| Apr 7, 10:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 55 min |
| Apr 7, 10:47 PM CDT | Tornado Warning | BMX | Fayette, Marion | 43 min |
| Apr 7, 11:01 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 59 min |
| Apr 7, 11:10 PM CDT | Tornado Warning | BMX | Winston | 35 min |
| Apr 7, 11:34 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker | 56 min |
| Apr 7, 11:55 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 50 min |
| Apr 7, 11:57 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 33 min |
| Apr 8, 12:01 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 59 min |
| Apr 8, 12:13 AM CDT | Tornado Warning | BMX | Blount | 17 min |
| Apr 8, 12:28 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 62 min |
| Apr 8, 12:39 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 66 min |
| Apr 8, 12:50 AM CDT | Tornado Warning | BMX | Blount | 55 min |
| Apr 8, 12:58 AM CDT | Tornado Warning | BMX | Jefferson | 47 min |
| Apr 8, 12:59 AM CDT | Tornado Warning | BMX | Cherokee | 12 min |
| Apr 8, 1:25 AM CDT | Severe Thunderstorm Warning | BMX | Greene | 35 min |
| Apr 8, 1:30 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 30 min |
| Apr 8, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 28 min |
| Apr 8, 1:33 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 46 min |
| Apr 8, 1:35 AM CDT | Tornado Warning | BMX | Greene | 15 min |
| Apr 8, 1:36 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 24 min |
| Apr 8, 1:42 AM CDT | Tornado Warning | BMX | Tuscaloosa | 48 min |
| Apr 8, 1:45 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 15 min |
| Apr 8, 1:48 AM CDT | Severe Thunderstorm Warning | BMX | Hale | 27 min |
| Apr 8, 1:52 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 38 min |
| Apr 8, 1:59 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 31 min |
| Apr 8, 2:05 AM CDT | Tornado Warning | BMX | Calhoun, Cleburne | 40 min |
| Apr 8, 2:06 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 39 min |
| Apr 8, 2:09 AM CDT | Tornado Warning | BMX | Clay, Talladega | 36 min |
| Apr 8, 2:23 AM CDT | Severe Thunderstorm Warning | BMX | Perry | 19 min |
| Apr 8, 2:45 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 30 min |
| Apr 8, 9:31 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 41 min |
| Apr 8, 9:47 AM CDT | Severe Thunderstorm Warning | BMX | Bullock | 28 min |
| Apr 8, 10:35 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.